Yes they absolutely can... I think its called narcotic induced hyperanalgesia.. the pills bind to your natural pain receptors causing them to not work properly.. so you no longer have any natural pain relief. your body depends on pills and will create more pain or a higher level of pain to get more opiates
Hi, yes there is something called opiate-induced hyperalgesia, as FLaddict explains so well. Hyper=increased, algesia=sensitivity to pain. I first heard about it when my friend told me about a football player who said pain meds made his pain worse. I think a lot of chronic pain pts have it.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.